Electron. J. Diff. Eqns., Vol. 2008(2008), No. 161, pp. 1-7.

Asymptotic expansion formulas for the maximum of solutions to diffusive logistic equations

Tetsutaro Shibata

We consider the nonlinear eigenvalue problems
 -u''(t) + u(t)^p =  \lambda u(t),\cr
 u(t) > 0, \quad t \in I := (0, 1), \quad u(0) = u(1) = 0,
where $p > 1$ is a constant and $\lambda > 0$ is a parameter. This equation is well known as the original logistic equation of population dynamics when $p=2$. We establish the precise asymptotic formula for $L^\infty$-norm of the solution $u_\lambda$ as $\lambda \to \infty$ when $p=2$ and $p=5$.

Submitted May 07, 2008. Published December 9, 2008.
Math Subject Classifications: 34B15.
Key Words: Logistic equation; $L^\infty$-norm of solutions.

Show me the PDF file (197 KB), TEX file, and other files for this article.

Tetsutaro Shibata
Department of Applied Mathematics
Graduate School of Engineering, Hiroshima University
Higashi-Hiroshima, 739-8527, Japan
email: shibata@amath.hiroshima-u.ac.jp

Return to the EJDE web page